MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L
Model Number 02.12.0210FL
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Failure of coupling of the 10 mm and 11 mm inserts with the tibial tray.A 12[?]mm insert was finally implanted.Surgery was prolonged by about 50 minutes.The surgery concluded successfully.
 
Additional Manufacturer Narrative
Batch review performed on 09 july 2025 gmk-sphere 02.12.0210fl gmk-sphere tibial insert - flex s2l - 10 mm (k121416) lot.2429204: (b)(4) items manufactured and released on 3-dec-2024.Expiration date: 2029-nov-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional components involved in the event: batch review performed on 09 july 2025 gmk-sphere 02.07.1202l tibial tray fix cemented s.2l (k090988) lot.2436402: (b)(4) items manufactured and released on 24-march-2025.Expiration date: 09-march-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0211fl gmk-sphere tibial insert - flex s2l - 11 mm (k140826) lot.2427644: (b)(4) items manufactured and released on 31-oct-2024.Expiration date: 14-oct-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection an intra-operative issue was reported involving the coupling mechanism between the tibial baseplate and insert of a gmk sphere implant.A visual inspection was conducted on the retrieved 10 mm and 11 mm tibial inserts associated with the event.Both inserts exhibited damage localized primarily in the lateral posterior engagement zones-areas designed to interface with the corresponding regions of the tibial baseplate.The damage was characterized by incision-like markings consistent with the peripheral geometry of the baseplate, suggesting impingement during the coupling process.It is believed that during initial insertion attempts, the insert may have been misaligned with the baseplate.This misalignment likely led to localized damage, which in turn prevented secure fixation in subsequent attempts.A third insert (12 mm) was opened and successfully coupled with the baseplate, resolving the issue.Based on visual assessment, there is no indication of a manufacturing defect or device malfunction.The issue appears to be related to intra-operative technique rather than product performance.Root cause: although it cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application, particularly involving the insert not being well aligned during the first clipping attempt, resulting in damage which prevented subsequent attempts.The device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22573888
Report Number3005180920-2025-00691
Device Sequence Number9474094
Product Code JWH
UDI-Device Identifier07630030826139
UDI-Public07630030826139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0210FL
Device Lot Number2429204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian